Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 18, NWS Shreveport, LA

May 9, 2015Franklin County, Red River County, Titus County, Texas

NWS Shreveport, LA issued this tornado warning at May 9, 2015, 6:16 PM CDT for Franklin County, Red River County, Titus County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 6:16 PM CDT (23:16 UTC)
Expired
May 9, 2015, 6:50 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Franklin County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:22 PM CDTTSTM WND DMGTalco, TXTREES DOWN NEAR TALCO ON HWY 71

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WFUS54 KSHV 092316
TORSHV
TXC159-387-449-100000-
/O.NEW.KSHV.TO.W.0018.150509T2316Z-150510T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN TITUS COUNTY IN NORTHEASTERN TEXAS...
  SOUTHWESTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
  NORTHERN FRANKLIN COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 700 PM CDT
    
* AT 615 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HAGANSPORT...MOVING NORTHEAST AT 35 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  HAGANSPORT AROUND 625 PM CDT.
  BOGATA AROUND 640 PM CDT.
  CLARKSVILLE AND BAGWELL AROUND 700 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
JOHNTOWN...TALCO...CUTHAND AND ANNONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3371 9518 3361 9489 3329 9508 3328 9531
TIME...MOT...LOC 2315Z 198DEG 28KT 3331 9527 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

VII
2 follow-up statements
569 
WWUS54 KSHV 092332
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT SAT MAY 9 2015

TXC159-387-449-100000-
/O.CON.KSHV.TO.W.0018.000000T0000Z-150510T0000Z/
TITUS TX-RED RIVER TX-FRANKLIN TX-
632 PM CDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN TITUS...SOUTHWESTERN RED RIVER AND NORTHERN FRANKLIN
COUNTIES...
    
AT 631 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BOXELDER...MOVING NORTHEAST AT 40 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...HAGANSPORT...BOGATA...BAGWELL...TALCO...ANNONA...
JOHNTOWN AND CUTHAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3371 9518 3361 9489 3329 9508 3328 9531
TIME...MOT...LOC 2331Z 224DEG 44KT 3351 9496 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

VII
414 
WWUS54 KSHV 092350
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT SAT MAY 9 2015

TXC159-387-449-092359-
/O.CAN.KSHV.TO.W.0018.000000T0000Z-150510T0000Z/
TITUS TX-RED RIVER TX-FRANKLIN TX-
650 PM CDT SAT MAY 9 2015

...THE TORNADO WARNING FOR NORTHWESTERN TITUS...SOUTHWESTERN RED
RIVER AND NORTHERN FRANKLIN COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3371 9518 3361 9489 3329 9508 3328 9531
TIME...MOT...LOC 2349Z 198DEG 28KT 3368 9492 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 4:45 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 9, 4:45 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT SAT MAY 9 2015

.DISCUSSION... /ISSUED 316 PM CDT SAT MAY 9 2015/

DISCUSSION...
TORNADO WATCH JUST ISSUED FOR PORTIONS OF AREA...NORTH OF ARKANSAS
STATE LINE...NOT INCLUDING UNION COUNTY AR...EXTENDING WESTWARD
TO NE TX PORTIONS OF AREA...NORTH OF THE SAME EAST TO WEST LINE.
MCS IN THIS AREA BEGINNING TO SHOW INCREASING DOWNBURST
SIGNATURES...AS WELL AS RENEWED FLOODING ACROSS SAME AREA...NORTH
OF I-30. KEEPING POPS ON LOW SIDE TONIGHT INTO EARLY SUNDAY. ONCE
UPPER TROUGH SWINGS INTO AREA SUNDAY AFTN...BEGIN TO INCREASE POPS
TO LIKELY TO CAT AREAWIDE BY LATER SUNDAY NIGHT...WITH INCREASING
DYNAMICS FOR POSSIBLE SVR FOR MUCH OF AREA. FRONTAL BOUNDARY WILL
CLEAR POPS FROM NORTH BY LATE MONDAY...HOWEVER...NOT FOR LONG AS
CONVECTION TO FILL BACK INTO AREA FROM THE SOUTH OVER STALLED
FRONT. RAIN CHANCES THRU THE WEEK./VII/.

PREV DISCUSSION... /ISSUED 152 PM CDT SAT MAY 9 2015/

AVIATION...
FOR THE 24 HOUR TAF PERIOD ENDING 10/18Z...TSTMS AND CIGS WILL
CONTINUE TO BE THE MAIN CONCERNS. FOR THIS AFTERNOON INTO THIS
EVENING...SCATTERED SHOWERS AND TSTMS WILL BE MOVING NORTHEAST
ACROSS THE REGION...MORE NUMEROUS ACROSS SOUTHEAST OK...SOUTHWEST
AR...AND ADJACENT NORTHEAST TX. EXPECT VSBY AND CIG REDUCTIONS
VCNTY OF THE CONVECTION AS WELL AS MODERATE TO SEVERE TURBULENCE
AND SFC WIND GUST UP TO 40 KTS. WIDESPREAD MVFR CIGS WILL RETURN
AFTER MIDNIGHT AND PREVAIL THROUGH MUCH OF SUNDAY MORNING.
ALSO...ADDITIONAL SHWRS AND TSTMS WILL SPREAD INTO THE AREA FROM
THE WEST...BRINGING PERIODS OF IFR BETWEEN 06Z AND 14Z. VFR
EXPECTED TO RETURN MOST AREAS BY 18Z SUNDAY...BUT SCATTERED
CONVECTION WILL CONTINUE. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  85  70  81 /  30  50  80  60
MLU  69  86  69  84 /  20  20  40  60
DEQ  69  79  64  80 /  70  70  90  40
TXK  69  82  68  81 /  70  60  90  50
ELD  69  83  69  81 /  30  50  80  60
TYR  71  83  68  80 /  50  60  80  50
GGG  72  84  69  81 /  30  60  80  60
LFK  74  86  71  83 /  20  40  80  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ050-051-059>061-
     070>072.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ096-097.

&&
Hazardous weather outlook, May 9, 12:05 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT SAT MAY 9 2015

ARZ073-LAZ001>004-010-TXZ108>112-124>126-136>138-149>153-165>167-
101715-
UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1205 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AFTERNOON. IN
ADDITION...ANOTHER COMPLEX OF THUNDERSTORMS MAY AFFECT THE AREA
TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY OCCUR
IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY
AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF
THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS
DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY
AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS
MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE ON SUNDAY. HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE
THROUGH MONDAY.

THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE
LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF
SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE
FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE
FLASH FLOODING AND FLOODING OF RIVER AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REMAINS A POSSIBILITY FOR LATER THIS AFTERNOON
THROUGH TONIGHT.

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-
1205 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR
SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHEAST TEXAS AND SOUTHERN
ARKANSAS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD
BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT.
MULTIPLE ROUNDS OF VERY HEAVY RAINFALL COULD LEAD TO FLASH
FLOODING...ESPECIALLY WHERE FLOODING HAS ALREADY RECENTLY
OCCURRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO EARLY MONDAY
AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF
THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS
DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY
AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS
MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE ON SUNDAY. HEAVY RAINFALL MAY LEAD TO FLASH FLOODING AS
RAINFALL AMOUNTS THROUGH MONDAY MORNING COULD EXCEED FOUR INCHES
AT SOME LOCATIONS.

THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE
LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF
SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE
FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE
FLASH FLOODING AND FLOODING OF RIVER AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.

LAZ005-006-011>014-017>022-101715-
LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1205 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING...THROUGH MONDAY
AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF
THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS
DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY
AFTERNOON AND INTO EARLY MONDAY MORNING. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. A THREAT
FOR DAMAGING WINDS WILL LIKELY CONTINUE AS STORMS REDEVELOP MONDAY
AFTERNOON. ONE TO THREE INCHES OF RAIN IS POSSIBLE THROUGH MONDAY
AFTERNOON ACROSS THE AREA.

THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE
LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF
SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE
FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE
FLASH FLOODING AND FLOODING OF RIVER AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS
AFTERNOON OR TONIGHT.

VII

In the hours before

Special weather statement, May 9, 1:25 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CDT SAT MAY 9 2015

OKZ077-TXZ096-091915-
MCCURTAIN OK-RED RIVER TX-
125 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHERN RED RIVER
COUNTIES UNTIL 215 PM CDT...

AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANFORD TO NEAR
MULLINVILLE...AND MOVING NORTHWEST AT 915 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...
HOLLY CREEK...GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...
PLUNKETVILLE AND HOCHATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3449 9446 3369 9467 3369 9472 3370 9474
      3366 9475 3374 9527 3396 9520 3395 9519
      3394 9516 3416 9516 3425 9513 3425 9505
      3451 9505
TIME...MOT...LOC 1824Z 139DEG 794KT 3821 9930 3766 9949
Special weather statement, May 9, 1:37 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CDT SAT MAY 9 2015

OKZ077-TXZ096-091915-
MCCURTAIN OK-RED RIVER TX-
137 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHERN RED RIVER
COUNTIES UNTIL 215 PM CDT...

AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANFORD TO NEAR
MULLINVILLE...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...
HOLLY CREEK...GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...
PLUNKETVILLE AND HOCHATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3449 9446 3369 9467 3369 9472 3370 9474
      3366 9475 3374 9527 3396 9520 3395 9519
      3394 9516 3416 9516 3425 9513 3425 9505
      3451 9505
TIME...MOT...LOC 1824Z 139DEG 794KT 3821 9930 3766 9949
Local storm report, May 9, 4:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      1 NE IDABEL             33.91N  94.81W
05/09/2015                   MCCURTAIN          OK   TRAINED SPOTTER

            AT LEAST 6 INCHES OF WATER ACROSS HIGHWAY 259 NORTH OF
            IDABEL DUE TO HEAVY RAIN.

&&

EVENT NUMBER SHV1500397

20
Local storm report, May 9, 4:23 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      DE QUEEN                34.04N  94.34W
05/09/2015                   SEVIER             AR   LAW ENFORCEMENT

            SEVERAL REPORTS OF STREET FLOODING DUE TO HEAVY RAIN
            ACROSS THE CITY OF DE QUEEN.

&&

EVENT NUMBER SHV1500398

20
Local storm report, May 9, 6:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             NEW BOSTON              33.46N  94.42W
05/09/2015  E1.00 INCH       BOWIE              TX   STORM CHASER

            HIGHWAY 1540 AND HIGHWAY 98 33.45 AND -94.47

&&

EVENT NUMBER SHV1500399

21

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:01 PM CDTAreal Flood AdvisorySHVBowie, Red River3 hr
May 8, 8:53 PM CDTFlash Flood WarningSHVRed River3 hr
May 8, 9:40 PM CDTRiver Flood WarningSHVBowie, Red River57 days
May 8, 9:41 PM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur6 days
May 9, 12:25 AM CDTFlash Flood WarningSHVRed River3 hr
May 9, 3:20 AM CDTAreal Flood WarningSHVRed River6 hr
May 9, 4:26 AM CDTFlash Flood WatchSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more51 hr
May 9, 11:10 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus9 days
May 9, 5:11 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris64 min
May 9, 5:22 PM CDTTornado WarningSHVFranklin, Red River, Titus38 min
May 9, 5:30 PM CDTTornado WarningSHVFranklin, Morris, Red River, Titus45 min
May 9, 5:33 PM CDTTornado WarningSHVBowie42 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningSHVBowie63 min
May 9, 6:17 PM CDTTornado WarningSHVBowie43 min
May 9, 6:58 PM CDTTornado WarningSHVBowie47 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.